Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Dizziness, imbalance, loss of hearing, ringing ears, nervousness. Reason?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
I have episodes of dizziness, imbalance, loss of hearing, ringing in ears and nervousness etc since the last 2-3 years. I want to understand what my problem could be and how it can be treated.
Posted Wed, 11 Apr 2012 in General Health
Answered by Dr. Naveen Kumar 4 hours later

Thanks for the query

Presuming your age to be either in the third or fourth decade, the following symptoms of giddiness, tinnitus and hearing loss could be attributed to an inner ear disease condition called Meniere’s disease.

Meniere’s disease or ‘Endolymphatic Hydrops’ is an inner ear condition secondary to the distension of endolymphatic space within the balancing organs of the inner ear. The exact cause is not known it could be due to trauma or inner ear infections, auto immune disease, etc. The endolymph buildup in the labyrinth interferes with the normal balance and hearing signals between the inner ear and the brain. This abnormality causes vertigo and other symptoms of Ménière’s disease. It can occur in any age between 30 – 60years and more commonly in females. The disease can be very difficult to treat because its course is very unpredictable.

The treatment includes salt restriction, fluid clearing techniques using thiazide diuretics and if the condition is not responding to the following medical management ‘Vestibular ablation’ is carried out by instillation of ototoxic medication into the ear.

Hope I have answered your query, if you have any more doubts you are welcome.

Dr. Naveen Kumar
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor